Allopurinol-hypersensitivity vasculitis and liver damage

T. D. Boyer, N. Sun, T. B. Reynolds

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

Fever, skin rash, renal failure and liver disease developed in 3 patients 3 to 4 wk after treatment with allopurinol was begun. Two of the patients recovered following therapy with corticosteroids. After recovery from the initial illness, allopurinol was readministered to one patient and fever and skin rash recurred. Allopurinol hypersensitivity should be included in the differential diagnosis of hepatocellular necrosis and renal failure. Early diagnosis is essential because the continued administration of allopurinol may result in a protracted illness and increased mortality.

Original languageEnglish (US)
Pages (from-to)143-147
Number of pages5
JournalWestern Journal of Medicine
Volume126
Issue number2
StatePublished - Dec 1 1977

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Allopurinol-hypersensitivity vasculitis and liver damage'. Together they form a unique fingerprint.

  • Cite this